Heroin Rehab Center
Inpatient and Outpatient Services
Derived from the opium poppy flower, heroin is one of the most deadly and highly addictive illegal drugs in circulation today. It comes in the form of a white or brown powder, or black tar, and can be smoked or snorted, but most users inject it directly into the bloodstream. Intravenous use is the most common way it is used because the effects of the drug are felt the most quickly, but this also leaves the user the most susceptible to overdose and/or infection of various diseases if needle sharing occurs. Once a user has heroin in their system it moves quickly to the brain to bind to and activate the opioid receptors in the brain that stimulate feelings of well-being. This gives users a rush of good feelings and happiness, followed by what some users describe as the world slowing down. This slow feeling doesn’t just apply to how the user feels because the drug actually slows down the users heart rate and breathing, sometimes to the point of coma, permanent brain damage, or death. Other immediate side effects include nausea, vomiting, and severe itching.
With such serious side effects, why has the use of heroin nearly doubled between 2007 and 2012? The answer is simple- heroin is one of the most addicted drugs on the streets. The increase is believed by some drug experts to be due to the growing number prescribed painkillers like OxyContin and Vicodin. These drugs are designed to be prescribed to patients afflicted with pain, but when they become addicted and can no longer buy these legal options they turn to the stronger, cheaper high that heroin provides. This makes people more prone to overdose for two reasons: because people are unfamiliar with the dosage for this new, more potent drug and feel the need to take more than their body can tolerate, and because people quickly build up a tolerance to this synthetic opioid and require more and more of the drug to achieve the same high. Our heroin rehab program begins with a medical detox prior to entering our inpatient facility. This is entirely based on individual need, but is focused solely on the safety of our client.
Signs of Abuse?
There are some signs that someone you know may be suffering from heroin addiction. On the surface, your loved one may exhibit a loss of interest in personal hygiene, loss of appetite, acting sleepy or falling asleep at odd times, nausea or vomiting, slow breathing, or small pupils and heavy eyelids. Because the most predominant method of abuse is injection, there can be needle marks on certain part of the body that the user will attempt to hide from others. Skin bruising, as well as finding such things as syringes and burned metal spoons can be telltale signs that a loved one is abusing heroin.
While death is the most serious side effect associated with heroin abuse, more permanent damage can be done to the body in the form of: collapsed veins, infections of the heart lining and valves, skin infections, HIV/AIDS, hepatitis B, hepatitis C, and lung diseases like pneumonia and tuberculosis.
Your Next Steps
Do I Need Help?
When you suspect someone you love may be in the grips of a heroin addiction the first step is to get help. This addiction is a very serious one, but one that can be overcome with the help from the professionals at Nova Vital Recovery. Our medical team provides around the clock monitoring to make sure every patient is safe, comfortable, and taken care of during this very trying journey.